New Mexico, 2012Heavy Snow and Strong Wind in New Mexico, December 9, 2012
December 9, 2012 · NWS ABQ · 10 events in 10 counties and zones
A potent winter storm system surged south across the northern Rockies into NM, ushering in a potent cold front and areas of heavy snow. Strong forcing for lift between the Pacific cold front and the arctic back door cold front developed an area of heavy snow from the Sangre de Cristo Mountains south and east to the Santa Fe metro area and the central and northeast highlands.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent winter storm system surged south across the northern Rockies into NM, ushering in a potent cold front and areas of heavy snow. Strong forcing for lift between the Pacific cold front and the arctic back door cold front developed an area of heavy snow from the Sangre de Cristo Mountains south and east to the Santa Fe metro area and the central and northeast highlands. Lighter snowfall amounts were reported across surrounding areas. Heavy snow and very cold temperatures created exceptionally high snow ratios where some areas of the Sangre de Cristo Mountains reported snowfall rates of 1 to 2 inches per hour. The coldest temperatures of the season moved into the region behind this storm system. NMDOT reported difficult to severe travel conditions along portions of Interstates 25 and 40, as well as several other state highways in northeastern New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 9, 4:37 AM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 9, 4:37 AM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 AM MST SUN DEC 9 2012
.AVIATION...
12Z TAF CYCLE
SOUTHBOUND COLD FRONT SWEEPING ACROSS NEW MEXICO THROUGH 06Z LATE
SUN NIGHT WITH BROAD SWATH OF RAIN AND SNOW SHOWERS...EXCURSIONS
TO IFR CIGS AND VIZ IN HEAVIER SHOWERS...AND GUSTY WINDS VEERING
TO THE NORTH BEHIND THE FRONT. TAFS WRITTEN TO CHANGE RAIN OVER TO
SNOW AS COLDER AIR MOVES IN AND DAY WEARS ON...WITH SCT CLOUD
GROUPS AS PLACEHOLDER FOR LOWEST EXPECTED CIG. WEATHER GROUPS
INDICATE PERIOD OF MAXIMUM LIKELIHOOD OF SHOWER BREAKOUTS WITH
REDUCED VISIBILITIES IN HEAVIER SHOWERS. RAPID CLEARING BEHIND THE
FRONT...WITH SNOW ENDING AND CIGS VANISHING FROM NORTH TO SOUTH
03Z SUN EVENING THROUGH 12Z MON MORNING.
SHY
&&
.PREV DISCUSSION...356 AM MST SUN DEC 9 2012...
UPCOMING STORM SYSTEM PRETTY MUCH ON TRACK AND STRONG COLD FRONT
HAS...AS OF THIS WRITING...ALREADY CLEARED THE NE QUARTER OF NM.
THE W PORTION OF FRONT WAS NOT YET INTO THE NW CORNER OF NM...BUT
THAT SHOULD HAPPEN BY OR VERY SOON AFTER DAWN. THIS SYSTEM WILL
THEN FAIRLY QUICKLY TRANSLATE S/SE ACROSS THE STATE THROUGH THE
DAY AND EVE. PREVIOUS SHIFT LOWERED SNOW ACCUM A LITTLE AND THAT
LOOKS GOOD AS 06Z MODEL RUNS EASING A LITTLE FURTHER IN THAT
DIRECTION...BUT STILL ENOUGH EXPECTED TO CONTINUE WARNINGS AND
ADVISORIES AS PREVIOUSLY ISSUED. DID MAKE A SMALL CHANGE BY ADDING
ZONE 517. SNOW AMTS THERE SHOULD BE NO MORE AND PROBABLY A BIT
LESS THAN THE 1 TO 2 INCH RANGE...BUT ADDING GUSTY WINDS AND THE
SHARP CHANGE TO MUCH COLDER TEMPS TO THE SNOW ASPECT SEEMS ENOUGH
TO WARRANT A LOW GRADE ADVISORY...ESPECIALLY AFTER SUCH A LONG
PERIOD OF MILD TO WARM AND SNOWLESS WX. THE MOST INTENSE PRECIP
WITH THIS WINTRY SYSTEM SHOULD STILL OCCUR THIS AFTERNOON AND
EVENING. W OF THE CENTRAL MTN CHAIN ANY SIGNIFICANT MOISTURE WILL
BE CONFINED TO A NARROW SWATH JUST WITH AND ESPECIALLY JUST BEHIND
THE W PORTION OF THE FRONT AS IT PLOWS S AND SE...THE DURATION
LASTING MOST LIKELY LESS THAN 2 OR 3 HOURS. FROM CENTRAL MTN CHAIN
AND E PCPN DURATION SHOULD LAST A FEW HOURS LONGER AND BE
SIGNIFICANTLY HEAVIER. PCPN AMTS WILL STILL BE A BIT TRICKY
DEPENDING ON HOW WELL TIMED THE BEST UPPER LVL ENERGY/LIFT WILL BE
WITH THE LOWER LEVEL UPSLOPE FLOW COMPONENT IN E HALF OF THE STATE
AND THE OVERALL PROGRESS AND ORIENTATION OF THE FRONT. STILL LOOKS
LIKE GREATEST ACCUMULATIONS WILL PROBABLY ACROSS AND NEAR THE E
SLOPES OF THE SANGRE DE CRISTOS AND A LITTLE WAYS TO THE S AND E.
LOW TEMPERATURES SUNDAY NIGHT WILL DROP BETWEEN THE NEGATIVE AND
POSITIVE LOWER TEENS AREAWIDE WITH MON NIGHT ONLY SLIGHTLY LESS
COLD.
WARMING TEMPERATURES ARE EXPECTED TUESDAY THROUGH THURSDAY AS A
RIDGE OF HIGH PRESSURE CROSSES ALOFT. AN UPPER LOW WILL DEVELOP
OVER NORTHERN CA WED NIGHT...THEN CROSS THE CENTRAL AND SOUTHERN
ROCKIES THURSDAY NIGHT THROUGH FRIDAY. MODEL SOLUTIONS STILL VARY
SOMEWHAT BETWEEN MODELS AND FROM RUN TO RUN...SO HOW MUCH PCPN
WILL FALL AND EXACTLY WHERE IN NM IS STILL SOMEWHAT UNCERTAIN.
CURRENT TIMING IS BETWEEN THU NIGHT AND FRI NIGHT...WHILE NOT AS
COLD AS CURRENTLY APPROACHING SYSTEM...IT WILL STILL BE COLD
ENOUGH TO PRODUCE ACCUMULATING SNOW...ESPEC ALONG AND WEST OF THE
CENTRAL MOUNTAIN CHAIN. THE TRACK OF THE SYSTEM AS CURRENTLY
PROGGED BY THE MODELS WOULD FAVOR THE NORTHERN AND WESTERN
MOUNTAINS AND NORTHWEST PLATEAU FOR THE MOST SIGNIFICANT SNOW
ACCUMULATIONS.
43
.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH NEXT WEEKEND.
MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK
WEEK...WITH SOME DIFFERENCES EMERGING ON AN ACTIVE PATTERN EVOLUTION
BY NEXT WEEKEND. DIGGING TROUGH OUT OF THE CENTRAL ROCKIES WILL
PLUNGE SOUTHWARD TO THE TEXAS BIG BEND COUNTRY BY TONIGHT...WITH
TRAILING SHORTWAVE MOVING OUT OF THE WASATCH FRONT INTO SOUTHERN NEW
MEXICO BY TUESDAY. AS THE TROUGHS MOVE WELL EAST OF THE STATE BY
TUESDAY NIGHT...SHORT LIVED RIDGING WILL POP UP FROM THE GULF OF
CALIFORNIA ACROSS ARIZONA TO THE NORTHERN PLAINS WITH THIS FEATURE
MOVING ACROSS NEW MEXICO THROUGH WEDNESDAY. NORTH PACIFIC SYSTEM
WILL MOVE OFF THE ALEUTIAN CHAIN AND CLOSE UP OVER SAN FRANCISCO BAY
LATE WEDNESDAY...SHEAR ACROSS ARIZONA ON THURSDAY...AND ACROSS NEW
MEXICO ON FRIDAY INTO SATURDAY. MODELS DIFFERING ON HANDLING OF THE
TROUGH TIMING HEADING INTO THE WEEKEND. EUROPEAN ECMWF SOLUTION
AMPLIFYING TROUGH EN ROUTE ACROSS NEW MEXICO FOR MAJOR DIG INTO THE
HEART OF TEXAS THROUGH THE WEEKEND AND INTO THE FOLLOWING WORK WEEK.
DOMESTIC GFS QUICKER AND MORE PROGRESSIVE...WITH TROUGH SWARM
APPROACHING THE MISSISSIPPI VALLEY BY LATE SUNDAY LEAVING NEW MEXICO
UNDER RIDGING. WILL GO FOR A DIFFERENCE SPLIT FOR NOW...WITH LEAN
TOWARD THE ECMWF FOR SOMEWHAT GREATER RUN TO RUN CONTINUITY.
FOR TODAY...COLD FRONT PLUNGING SOUTHWARD TO INTERSTATE 40 BY
NOON...AND TO THE TEXAS BIG BEND COUNTRY AND NEW MEXICO SOUTHERN
TIER BY SUNSET. MUCH COLDER AIR MOVING IN WITH THIS FRONT WILL HELP
DROP SNOW LEVELS RAPIDLY THROUGH THE DAY. ALONG AND NORTH OF
INTERSTATE 40...SUMMIT AND UPPER SLOPE SNOWS REACHING THE FOOTHILLS
AND UPPER VALLEYS BY TONIGHT. EXPECT HEAVIEST ACCUMULATIONS OVER THE
SANGRE DE CRISTO MOUNTAINS...AND IN THE TEETH OF UP SLOPE EASTERLY
FLOW AGAINST THE EAST SLOPES AND OVER THE ADJACENT PLAINS OF THE
CENTRAL MOUNTAIN CHAIN THROUGH THE NIGHT TONIGHT...MOVING THE SNOW
FOCUS SOUTH OF INTERSTATE 40 AND OUT OVER THE EASTERN PLAINS. IN
VALLEYS...MOST PRECIPITATION WILL BE RAIN SHOWERS...WITH RAIN
CHANGING OVER TO LIGHT SNOW OVERNIGHT. GOOD TO EXCELLENT VENTILATION
CONDITIONS...WITH NORTHWEST BREEZES DEVELOPING OVER THE CONTINENTAL
DIVIDE...AND GUSTY BRISK NORTH AND EAST WINDS OVER THE EASTERN THIRD
OF THE STATE NEAR THE PLUNGING COLD FRONT. MUCH COLDER MAXIMUM
TEMPERATURES FOR THE DAY...WITH 10 TO 20 DEGREE DEPARTURES BELOW
EARLY DECEMBER NORMALS...COLDEST OVER THE NORTHEAST PLAINS. GOOD TO
EXCELLENT HUMIDITY RECOVERIES OVERNIGHT...CONDITIONS DRIFTING TOWARD
FAIR OVER THE DRIER SOUTH AND WEST.
FOR MONDAY...TROUGH MOVING INTO TEXAS LEAVING NEW MEXICO IN STRONG
NORTHWEST FLOW...WITH NEXT SHORTWAVE MOVING ACROSS UTAH BOUND FOR
THE NORTHERN BORDER OF THE STATE. LAST OF THE LINGERING SNOW SHOWERS
WILL CONTINUE THROUGH THE DAY OVER THE SAN JUAN SUMMITS NEAR THE
COLORADO LINE. MAXIMUM TEMPERATURES CONTINUING 10 TO 20 DEGREES
BELOW EARLY DECEMBER NORMALS WITH MINIMUM HUMIDITIES MOSTLY IN THE
20S AND 30S PCT. AFTERNOON BLUSTERY GUSTS OVER THE EASTERN SLOPES
AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN MONDAY
AFTERNOON...WITH DETERIORATING VENTILATION CONDITIONS UNDER LOWERED
MIXING HEIGHTS AND MORE STABLE AIR MASS. GENERALLY GOOD HUMIDITY
RECOVERIES OVERNIGHT.
FOR TUESDAY...SHORTWAVE MOVING FROM NORTHWEST TO SOUTHEAST ACROSS
NEW MEXICO DURING THE DAY...BUT MOSTLY WITH WIND AND LITTLE
MOISTURE. WARMING AND GENTLE DRYING TREND UNDERWAY...WITH MAXIMUM
TEMPERATURES 8 TO 15 DEGREES BELOW MID DECEMBER NORMALS. SURFACE
HIGH PRESSURE SPRAWLED ACROSS THE SOUTHWEST U.S. WILL KEEP AFTERNOON
BREEZES LOCALIZED...AND DO LITTLE TO IMPROVE VENTILATION CONDITIONS.
MINIMUM HUMIDITIES MOSTLY IN THE UPPER TEENS AND 20S PCT...WITH SOME
30S PCT OVER THE NORTH AND FAIR TO GOOD HUMIDITY RECOVERIES
OVERNIGHT.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...WARMING ON WEDNESDAY LEVELING
OFF THURSDAY...WITH NEXT PULSE OF COOLER AIR MOVING IN FROM THE WEST
AND NORTH ON FRIDAY. TEMPERATURES MOVING ABOVE NORMAL WEDNESDAY WILL
COOL BACK TO NORMAL OR A FEW DEGREES BELOW NORMAL BY FRIDAY. PACIFIC
SYSTEM MOVING TO ARIZONA FRIDAY WILL CIRCULATE SHOWERS INTO WESTERN
NEW MEXICO BEGINNING THURSDAY DAYTIME...AND MOVING EASTWARD ACROSS
THE RIO GRANDE VALLEY THROUGH FRIDAY. COOLER AIR AND PACIFIC
MOISTURE WILL BOOST HUMIDITIES TO THE 30S AND 40S PCT BY FRIDAY
CENTRAL AND WEST...WITH TEENS AND 20S PCT IN THE EAST. GENERAL UP
TICK IN SOUTHWEST TO WEST WIND SPEEDS...ESPECIALLY OVER THE
CONTINENTAL DIVIDE...AND OVER THE EASTERN SLOPES AND ADJACENT PLAINS
OF THE CENTRAL MOUNTAIN CHAIN...WITH IMPROVING VENTILATION
CONDITIONS THROUGH FRIDAY.
SHY
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 2 AM MST MONDAY
FOR THE FOLLOWING ZONES...NMZ521-522-524-526-532-533-539.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...NMZ510>512-516>518-530-531.
WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ513>515-527>529.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 2 AM MST MONDAY FOR
THE FOLLOWING ZONES...NMZ523.
&&
43
Hazardous weather outlook, Dec 8, 6:00 AM MST, 24 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST SAT DEC 8 2012
NMZ501>540-091300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MST SAT DEC 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WEATHER FORECAST MODELS CONTINUE TO ADVERTISE A WINTER STORM THAT
WILL BRING SHARPLY COLDER TEMPERATURES ACCOMPANIED BY SIGNIFICANT
SNOWFALL AND GUSTY WINDS SUNDAY INTO EARLY MONDAY. A FEW TO SEVERAL
INCHES OF SNOW ACCUMULATION IS LIKELY ACROSS ACROSS A GOOD PORTION
OF NORTHERN AND EASTERN NEW MEXICO. THE FAVORED AREA FOR THE MOST
HAZARDOUS COMBINATION OF SNOW...WIND AND MUCH COLDER TEMPERATURES
LOOKS TO BE FROM THE SANGRE DE CRISTO MOUNTAINS EAST INTO THE FAR
NORTHEAST PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR...ALSO SOUTH
TO THE CENTRAL HIGHLANDS...EAST SLOPES OF THE SANDIA MOUNTAINS AND
PERHAPS THE EAST CENTRAL PLAINS. SURROUNDING THIS AREA THERE WILL
LIKELY BE A LESS SOLID COVERAGE OF LIGHTER SNOWFALL AND MORE
LOCALIZED ACCUMULATIONS. THESE AREAS IN SOME CASES MAY SEE A LITTLE
RAIN AT THE START.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SNOW AND OTHER
HAZARDOUS WINTER WEATHER REPORTS WOULD BE APPRECIATED. PLEASE CALL
888.386.7637 TO REPORT THESE TO THE NATIONAL WEATHER SERVICE.
43
Heavy Snow, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- December 9, 6:00 AM MST to 10:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Reported by
- Public
Snowfall amounts between 6 and 13 inches were reported from various public sources, including ski areas and COOP data.
Heavy Snow, Southern Sangre de Cristo Mountains Above 9500 Feet
- When
- December 9, 6:00 AM MST to 10:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
- Reported by
- SNOTEL
Snowfall amounts between 11 and 16 inches were reported from SNOTELs and the public including ski areas.
Heavy Snow, East Slopes of the Sangre de Cristo Mountains
- When
- December 9, 6:00 AM MST to 10:00 PM MST
- Where
- East Slopes of the Sangre de Cristo Mountains forecast zone
- Reported by
- COOP Observer
Snowfall amounts between 5 and 14 inches were reported from various locations, including COOP, ski areas, SNOTELs, and the public.
Heavy Snow, Raton Ridge/Johnson Mesa
- When
- December 9, 6:00 AM MST to 6:00 PM MST
- Where
- Raton Ridge/Johnson Mesa forecast zone
- Reported by
- Department of Highways
Snowfall amounts of 3 to near 6 inches were reported across this region. The combination of snow and gusty winds produced hazardous travel in the area per NMDOT, especially at Raton Pass. It is probably that winter storm conditions occurred in this region.
Heavy Snow, Far Northeast Highlands
- When
- December 9, 6:00 AM MST to 6:00 PM MST
- Where
- Far Northeast Highlands forecast zone
- Reported by
- Trained Spotter
Snowfall amounts around 2 inches were reported in the area however the combination of wind and snow likely created winter storm conditions during this period. Treacherous travel conditions developed along Interstate 25 per NMDOT.
Heavy Snow, Northeast Highlands
- When
- December 9, 6:00 AM MST to 8:00 PM MST
- Where
- Northeast Highlands forecast zone
- Reported by
- Trained Spotter
Snowfall amounts of 2 to 6 inches were reported across this region. The combination of snow and wind created treacherous travel conditions along Interstate 25.
Heavy Snow, West Slopes of the Sangre de Cristo Mountains
- When
- December 9, 8:00 AM MST to 10:00 PM MST
- Where
- West Slopes of the Sangre de Cristo Mountains forecast zone
- Reported by
- SNOTEL
SNOTEL, public reports, including ski sites reported snowfall amounts ranging from 7 to 15 inches within the area from the eastern foothills of Santa Fe north to near Tres Ritos and foothills east of Taos.
Heavy Snow, Central Highlands
- When
- December 9, 8:00 AM MST to 10:00 PM MST
- Where
- Central Highlands forecast zone
- Reported by
- Trained Spotter
Snowfall amounts between 3 and 4 inches were reported across this area. The combination of cold, snow, and wind created treacherous travel conditions along Interstate 40 for several hours per NMDOT.
Heavy Snow, Santa Fe Metro Area
- When
- December 9, 10:00 AM MST to 7:00 PM MST
- Where
- Santa Fe Metro Area forecast zone
- Reported by
- Amateur Radio
Snowfall amounts of 2 to 6 inches were reported from various sources including spotters, amateur radio, and COOP observers.
Strong Wind, Albuquerque Metro Area
- When
- December 9, 3:00 PM MST to 3:01 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
Twenty foot tree downed near Seven Bar Loop and La Sierrita.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 9 to 10, 20121 death · 1 injured · 2 events
- Hail and Damaging Winds in Arkansas, December 9, 2012$255,000 · 1 in hail · 14 events
- Tornado and Hail in Missouri, December 9, 2012$100,000 · EF1 · 2 events
- Winter Storm in Wisconsin, December 9 to 10, 20126 injured · 7 events
- Hail and Damaging Wind in Arkansas, December 9, 2012$25,000 · 1.25 in hail · 3 events
- Winter Weather in Colorado, December 9, 201222 events
- Damaging Winds in Louisiana, December 9, 2012$20,000 · 55 kt wind · 4 events
- Blizzard in South Dakota, December 9, 201216 events
- Dense Fog in Maryland, December 9 to 10, 201214 events
- High Wind in Wyoming, December 9 to 10, 201264 kt wind · 14 events
- Winter Weather in Wisconsin, December 9, 201212 events
- Dense Fog in Virginia, December 9 to 10, 201211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416884, 416885, 416886, 416887, 416888, 416889, 416883, 416890, 416891, 416882.